Lamotrigine-induced fulminant hepatic failure: an unusual presentation

M Gupta, J Khanna, R Mathur, N Mittal
2015 International Journal of Basic & Clinical Pharmacology  
Lamotrigine (LTG) is indicated for the management of seizures either alone or in combination with other anticonvulsant agents. Adverse effects with it are usually mild. Less than 1% of subjects show deranged liver function tests during long therapy. Fulminant hepatic failure with LTG is an unusual presentation. We report a fatal case of hepatic failure with LTG monotherapy in a 22-year-old male patient suffering from a seizure disorder. Cases of LTG induced hepatotoxicity should be carefully
more » ... uld be carefully monitored, particularly serious case of fulminant hepatic failure which should be adequately assessed and reported to determine their exact incidence.
doi:10.5455/2319-2003.ijbcp20150412 fatcat:u3oairr3hbbcxad2hdeokac4pi